Alert archive / Washington / High Wind Warnings in 2010

High Wind Warning 10, NWS Seattle, WA

May 19, 2010

NWS Seattle, WA issued this high wind warning at May 19, 2010, 2:40 AM PDT. It took effect at May 19, 2010, 3:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2010, 2:40 AM PDT (09:40 UTC)
In effect from
May 19, 2010, 3:00 PM PDT
Expired
May 20, 2010, 12:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS76 KSEW 190940
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
240 AM PDT WED MAY 19 2010

...A STRONG FRONT AND LOW PRESSURE SYSTEM WILL AFFECT THE REGION
THIS AFTERNOON AND TONIGHT...

WAZ516-517-192230-
/O.NEW.KSEW.HW.W.0010.100519T2200Z-100520T0700Z/
NORTH COAST-CENTRAL COAST-
240 AM PDT WED MAY 19 2010

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT. AN
INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
OFFSHORE WATERS TODAY AND THE FRONT WILL REACH WESTERN WASHINGTON
LATE THIS AFTERNOON. THE WIND ON THE COAST WILL INCREASE THROUGH
THE AFTERNOON AND THEN STRONG SOUTHERLY WIND IS EXPECTED THIS
EVENING. EXPECT SOUTHERLY WINDS OF 40 MPH WITH GUSTS TO 60 MPH
BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DESTROY
PROPERTY.

&&

$$

WAZ001-503-506-507-510-515-192230-
/O.NEW.KSEW.WI.Y.0018.100519T2200Z-100520T0700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
WESTERN STRAIT OF JUAN DE FUCA-
240 AM PDT WED MAY 19 2010

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT TONIGHT.
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
OFFSHORE WATERS TODAY. THE STRONG FRONT WILL REACH WESTERN
WASHINGTON LATE THIS AFTERNOON. EXPECT SOUTHERLY WINDS OF 30 MPH
WITH LOCAL GUSTS TO 50 MPH BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
3 follow-up statements
794 
WWUS76 KSEW 191706
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1006 AM PDT WED MAY 19 2010

...A VIGOROUS LATE-SEASON FRONTAL SYSTEM WILL BRING DAMAGING WINDS
TO THE COAST THIA AFTERNOON AND EVENING...WITH WINDY CONDITIONS TO
THE WESTERN WASHINGTON INTERIOR...

WAZ516-517-200115-
/O.CON.KSEW.HW.W.0010.100519T2200Z-100520T0700Z/
NORTH COAST-CENTRAL COAST-
1006 AM PDT WED MAY 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO MIDNIGHT PDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH AND CENTRAL
WASHINGTON COAST FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT.

SOUTH WINDS ALONG THE COAST WILL RISE QUICKLY THIS AFTERNOON...
WITH DAMAGING WINDS OF 30 TO 40 MPH AND GUSTS TO 60 MPH DEVELOPING
MID AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH THE LATE
EVENING AND GRADUALLY EASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS
IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DESTROY PROPERTY.

&&

$$

WAZ505-508-509-200115-
/O.EXB.KSEW.WI.Y.0018.100519T2000Z-100520T0700Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
1006 AM PDT WED MAY 19 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

LIGHT NORTHEAST WINDS ACROSS THE REGION THIS MORNING WILL SHIFT TO
SOUTHERLY MIDDAY AND RISE QUICKLY DURING THE EARLY AFTERNOON...
WITH LOCAL WINDS OF 30 MPH AND GUSTS TO 45 MPH CONTINUING THROUGH
LATE EVENING. THE WINDS WILL EASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 35 MPH OR
GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-507-510-515-200115-
/O.EXT.KSEW.WI.Y.0018.100519T2000Z-100520T0700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
WESTERN STRAIT OF JUAN DE FUCA-
1006 AM PDT WED MAY 19 2010

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FOR THE NORTHWEST INTERIOR OF
WASHINGTON FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT.

RATHER LIGHT NORTHEAST WINDS ACROSS THE REGION THIS MORNING WILL
SHIFT TO SOUTHEAST MIDDAY AND RISE QUICKLY DURING THE EARLY
AFTERNOON. LOCAL WINDS OF 35 MPH AND GUSTS TO 55 MPH WILL DEVELOP IN
THE AFTERNOON AND CONTINUE THROUGH LATE EVENING. WINDS WILL EASE
AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

MCDONNAL
855 
WWUS76 KSEW 192246
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
346 PM PDT WED MAY 19 2010

...A VIGOROUS LATE-SEASON FRONTAL SYSTEM WILL BRING DAMAGING
WINDS TO THE COAST THROUGH LATE THIS EVENING...WITH WINDY
CONDITIONS ACROSS THE WESTERN WASHINGTON INTERIOR...

WAZ516-517-200700-
/O.CON.KSEW.HW.W.0010.000000T0000Z-100520T0700Z/
NORTH COAST-CENTRAL COAST-
346 PM PDT WED MAY 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH AND CENTRAL
WASHINGTON COAST UNTIL MIDNIGHT PDT TONIGHT.

SOUTHEAST WINDS ROSE QUICKLY ALONG THE COAST THIS AFTERNOON...WITH
STATIONS REPORTING SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS 35 TO
45 MPH AT 3 PM. 

WINDS WILL STRENGTHEN FURTHER LATE THIS AFTERNOON AND THIS
EVENING...WITH LOCALLY DAMAGING WINDS OF 30 TO 40 MPH AND GUSTS
TO 60 MPH EXPECTED THROUGH THE LATE EVENING. WINDS WILL SHIFT TO
SOUTHWEST AND GRADUALLY EASE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS
IMMINENT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DESTROY PROPERTY.

&&

$$

WAZ001-503-505>510-515-200700-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-100520T0700Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-WESTERN STRAIT OF JUAN DE FUCA-
346 PM PDT WED MAY 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE GREATER SEATTLE
METROPOLITAN AREA AND NORTHWEST INTERIOR UNTIL MIDNIGHT PDT
TONIGHT.

WINDS ROSE QUICKLY ACROSS THE REGION EARLIER THIS AFTERNOON AS AN
INITIAL SURGE OF SOUTHERLIES MOVED NORTHWARD. WINDS OF 20 TO 35 MPH
AND GUSTS OF 40 TO 55 MPH SHOULD BE EXPECTED THROUGH LATE THIS
EVENING...THOUGH SOME AREAS WILL HAVE A RELATIVE LULL IN WINDS
DURING THE LATE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS
IN THE WIND ADVISORY AREA WILL PROBABLY OCCUR AROUND WHIDBEY
ISLAND LATER THIS EVENING. WINDS WILL GRADUALLY EASE AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 35 MPH OR
GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

MCDONNAL
908 
WWUS76 KSEW 200602
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1102 PM PDT WED MAY 19 2010

...A VIGOROUS LATE-SEASON FRONTAL SYSTEM AND DEEP LOW PRESSURE
CENTER HAS BROUGHT HIGH WINDS TO THE COAST THIS EVENING AND WINDY 
CONDITIONS TO MUCH OF THE INTERIOR OF WESTERN WASHINGTON AS WELL...

WAZ516-517-200715-
/O.CON.KSEW.HW.W.0010.000000T0000Z-100520T0700Z/
NORTH COAST-CENTRAL COAST-
1102 PM PDT WED MAY 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT...

THE STRONG SOUTHERLY WINDS WILL EASE OVERNIGHT...ALTHOUGH ADDITIONAL
LOCAL POWER OUTAGES AND DOWNED LIMBS ARE STILL POSSIBLE. THE DEEP
LOW PRESSURE SYSTEM JUST OFFSHORE IS DRIFTING NORTH TOWARD
NORTHERN VANCOUVER ISLAND. PRESSURE GRADIENTS WILL EASE LATER
TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT WILL REMAIN WINDY OVERNIGHT...CONTINUE TO USE CAUTION AND BE
READY FOR DOWNED POWER LINES AND DOWNED TREE LIMBS EVEN AS THE
STORM MOVES AWAY FROM THE REGION. THIS WILL LIKELY BE THE LAST
STATEMENT ISSUED FOR THIS STORM...THE WARNING EXPIRES AT
MIDNIGHT.

&&

$$

WAZ001-503-505>510-515-201100-
/O.EXT.KSEW.WI.Y.0018.000000T0000Z-100520T1100Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-WESTERN STRAIT OF JUAN DE FUCA-
1102 PM PDT WED MAY 19 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT THURSDAY. 

SOUTHERLY WINDS WILL PEAK AROUND MIDNIGHT TONIGHT...AND THEN
SLOWLY SUBSIDE. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 4AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY HAS BEEN ISSUED FOR SUSTAINED WINDS OF 30 TO
35 MPH...AND GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG
CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED
TREES...AND CAUSE LOCAL POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at May 19, 2:30 AM PDT, 10 minutes earlier.

Area forecast discussion, May 19, 2:30 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 AM PDT WED MAY 19 2010

.SYNOPSIS...A STRONG FRONT WILL REACH WESTERN WASHINGTON LATE THIS
AFTERNOON. A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE
NEAR OFFSHORE WATERS TODAY. STRONG SOUTHERLY WINDS WILL REACH THE
COAST BY EVENING. RAIN WILL TURN TO SHOWERS TONIGHT AS THE COLD
FRONT SWEEPS THROUGH THE AREA...AND THE SNOW LEVEL WILL FALL TO PASS
LEVEL IN THE MOUNTAINS THROUGH THE END OF THE WEEK.

&&

.SHORT TERM...THE FNTL SYS FINALLY SHOWS SOME LIFE ON THE IR SATIMG
THIS MORNING WITH PLENTY OF COLD TOPS SPREADING OUT NOW FROM NEAR
THE LOW CENTER. SYS LOOKS RATHER IMPRESSIVE FOR THIS LATE IN THE
SEASON...AND THE MESOSCALE MODELS HAVE BEEN SHOWING A SHOT OF STORM
FORCE WINDS FOR THE COASTAL WATERS IN THE BENT BACK TROF THIS
EVENING. THE FCST IS PRETTY STRAIGHTFORWARD...A STORM FOR THE
COASTAL WATERS AND A MATCHING HIGH WIND WARNING FOR THE COAST. A
WIND ADVISORY SEEMS SUFFICIENT TO MATCH THE DECENT GALES OVER THE
WATERS NORTH OF SEATTLE LATER TODAY...FOR THE METRO AREA ZONE
SOUTHWARD WILL JUST HIGHLIGHT WINDY CONDITIONS DEVELOPING BY EVENING
AND THE MODELS DO NOT HAVE A GREAT DEAL OF WIND FROM SEATTLE SOUTH.
THAT SAID...THE SYSTEM HAS A NICE PUNCH OF WLY COLD AIR ALOFT INTO
NW ORE THIS EVENING AND IT MAY VERY WELL BLOW GALE PUGET SOUND AND
BE WORTH A WIND ADVISORY FOR THE METRO AREA AS WELL THIS
EVENING...SOMETHING FOR THE DAYSHIFT. HAVE LEFT OUT THE CHANCE OF
TSTMS FOR TONIGHT...IT DESTABILIZES DRAMATICALLY BHND THE FNT TODAY
AND 500MB COOLS TO ARND -32C...THIS IS ANOTHER THING FOR THE NEXT
SHIFT TO CONTEMPLATE. FINALLY...IT IS NOT OUT OF THE QUESTION THAT
THE MTNS PICK UP ENUF SNOW FOR SNOW ADVISORY AMTS TNGT AND THU...I
HAVE RATHER LIGHT AMOUNTS AND AM NOT SURE THE PASSES WILL END UP
WITH MUCH...BUT PARADISE MIGHT DO QUITE WELL. 19

.LONG TERM...COOL WITH A CHANCE OF SHOWERS AND AN UPPER TROF OVER
THE WESTERN U.S...IT COULD BE FAIRLY NICE BY SUNDAY WITH AT LEAST
PARTLY SUNNY SKIES BUT I HAVE NOT SPENT ANY TIME ON THE EXTENDED
FCST. THE LATEST GFS DOES HAVE SOME TEMPORARY HEIGHT RISES SAT NIGHT
AND SUN...ALTHOUGH GETTING BACK TO 552DAM IS STILL CHILLY. HEIGHTS
FALL OFF AGAIN EARLY NEXT WEEK. 19

&&

.AVIATION...STRONG SOUTHERLY FLOW ALOFT TODAY...BECOMING SOUTHWEST
AND EASING TONIGHT. AN UNSEASONABLY STRONG AND DEEP SURFACE LOW WILL
MOVE INTO THE OFFSHORE WATERS TODAY THEN NORTH INTO VANCOUVER ISLAND
TONIGHT. AN ASSOCIATED COLD FRONT WILL MOVE ONSHORE LATE THIS
AFTERNOON AND THIS EVENING. AIR WEAKLY UNSTABLE WITH INCREASING LOW
LEVEL MOISTURE AND RAIN SPREADING INLAND LATER TODAY.

AREAS OF MID CLOUDS OVER THE INTERIOR THIS MORNING WITH SOME LOW
CLOUDS AND SHOWERS NEAR THE COAST. LOW CLOUDS...WIND...AND RAIN WILL
INCREASE LATER TODAY AS A STRONG FRONTAL SYSTEM MOVES ONSHORE.
SHOWERS WITH LOW CEILINGS WILL LINGER TONIGHT BEHIND THE FRONT.
WINDS WILL GRADUALLY DECREASE TONIGHT BEHIND THE FRONT.

KSEA...SCATTERED LOW/MID CLOUDS FLOATING ABOUT THIS MORNING WITH A
FEW CEILINGS AROUND 4000 FEET...MAINLY NEAR SHOWERS. EXPECT
WIDESPREAD RAIN AND LOW CLOUDS TO DEVELOP THIS AFTERNOON. LIGHT
SOUTH/SOUTHEAST WIND THIS MORNING WILL BECOME MORE EASTERLY. WIND
WILL THEN BECOME SOUTHERLY...INCREASE AND BECOME GUSTY THIS
AFTERNOON AND EVENING. SCHNEIDER

&&

.MARINE...A STRONG STORM SYSTEM WILL MOVE THROUGH THE WATERS LATER
TODAY AND TONIGHT. STORM FORCE WINDS ARE POSSIBLE OVER THE COASTAL
WATERS. GALES ARE LIKELY MOST OTHER AREAS.

AFTER THAT THE REGION WILL BE UNDER THE INFLUENCE OF SEVERAL WEAK
SYSTEMS WITH VARYING DEGREES OF LIGHT TO MODERATE ONSHORE FLOW.
SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING COAST...WIND ADVISORY SAN JUANS...WESTERN
WHATCOM...WESTERN SKAGIT...EVERETT AND VCNTY...ADMIRALTY INLET
AREA...WESTERN STRAIT OF JUAN DE FUCA. ALL 3 PM TIL MIDNIGHT.
PZ...STORM WARNING COAST.
    .GALE WARNING ENTRANCES TO STRAIT...ADMIRALTY INLET...AND
      NORTHER INLAND WATERS.
    .SMALL CRAFT ADVISORY CENTRAL STRAIT.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:01 PM PDTSmall Craft AdvisorySEW7 hr
May 19, 2:40 AM PDTWind AdvisorySEWSan Juan25 hr
May 19, 2:43 AM PDTSmall Craft AdvisorySEW24 hr
May 19, 2:43 AM PDTStorm WarningSEW24 hr
May 19, 8:39 AM PDTHigh Surf AdvisorySEW36 hr
May 19, 9:05 AM PDTSmall Craft Advisory for Rough BarSEW60 hr

Nearby

High Wind Warnings in Washington, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.